What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 6, 1:31 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 6, 1:31 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
231 PM EDT Fri Sep 6 2024
.SYNOPSIS...
A fast moving cold front will increase the risk for showers and
storms later this afternoon and into the overnight hours. Much
cooler on Saturday. Sunday looks to be the start of another
extended dry period.
&&
.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:
- Showers and storms looking likely late this afternoon and
evening.
-Rain coverage and intensity lessens tonight.
----------------------------------------------------------------
A shortwave trough will continue to traverse the region this
afternoon and into the evening. the first wave is crossing
western PA/eastern OH now. The clearing earlier in the day has
allowed for enough instability to pop some showers and weak
thunderstorms.
The actual cold front is crossing central OH currently. The 12Z
sounding from PIT showed a decent cap at about 600MB. Thus, this
will likely take the forcing of the front itself for strong to
severe convection and the main concern will be damaging winds
given the 1000 to 1200 DCAPES through the afternoon and evening.
As currently, storms are topping out at 15 to 20 KFT and are
less impressive in a capped environment ahead of the front.
SPC continues to show a marginal risk for severe storms across
a portion of the region this afternoon and evening. Rain
chances will dwindle once the front clears to the east, which
should be sometime late tonight after 06Z or early Saturday.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
KEY MESSAGES:
-Showers should end Saturday morning.
-Cloudy and much cooler Saturday.
-Increased sunshine Sunday, but temperatures remain seasonably
cool
-------------------------------------------------------------------
During the day on Saturday, as the rest of the upper trough
passes through the area, lingering showers cannot be completely
ruled out Saturday morning behind the front, due to the trough
axis swinging through and the strong cold air advection. The
cold air advection, and northwest flow aloft, should mean plenty
of clouds on Saturday. High temperatures Saturday look to be 10
to 15 degrees below normal.
A majority of ensembles have the upper low slowly drifting
northeast on Sunday, allowing a reduction in cloud cover,
although flow will advect air sourced from northern Canada,
leaving temperatures around 10 degrees below average.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
KEY MESSAGES:
- Dry weather and a warming trend next week.
-------------------------------------------------------------------
Concerning the blocking low in the eastern Great
Lakes/Northeast, some ensembles have the low slower to depart,
others are a bit more progressive. These timing differences are
leading to some temperature uncertainty on Monday, but by
Tuesday, almost all ensembles have the upper low out of the way
and a ridge building in. This translates to high confidence in
highs in the 80s for most by the middle part of next week with
continued dry weather.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR is expected for most of the day ahead of an approaching cold
front. Scattered cumulus will continue, with isolated
showers/storms ahead along a boundary ahead of an approaching
cold front. Shower and thunderstorm chances will increase late
in the day and this evening as the front crosses the region.
Timed in the showers/storms with an arrival around 23Z at PIT,
and included a TEMPO for thunderstorms for the most likely time
of occurrence.
0-6km shear increases to around 30kt, with HREF MU
CAPE output 500-1000 j/kg. Gusty wind will be possible with
storms generally along and west of a line from FKL-PIT-MGW,
though the amount of destabilization could be a limiting factor
in storm strength and organization. East of this line,
instability is expected to diminish before the arrival of the
front, so left out any mention of thunder for the eastern
airports.
MVFR, and eventually IFR, is expected in after FROPA in post
frontal showers and cold advection. A gradual return to VFR is
expected by Saturday afternoon, though a crossing upper trough
and cold advection will maintain a low VFR stratocu layer.
.Outlook...
Late night/early morning river valley steam fog is possible
early Monday and Tuesday mornings with cool air temps over warm
river water. Otherwise, VFR is expected through Wednesday under
high pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...22
NEAR TERM...Shallenberger
SHORT TERM...Shallenberger
LONG TERM...Shallenberger
AVIATION...WM
Hazardous weather outlook, Sep 6, 2:32 AM EST, 14 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
332 AM EDT Fri Sep 6 2024
PAZ008-009-014>016-021-022-029-031-073>078-WVZ012-021-509>514-070745-
Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
332 AM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-070745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Beaver-
Hancock-Brooke-Ohio-Marshall-
332 AM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Isolated strong to severe storms are possible this afternoon and
evening. The main threat will be damaging wind gusts, but large hail
cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 3:48 PM EST, 1 hour before
Special Weather Statement
National Weather Service Pittsburgh PA
448 PM EDT Fri Sep 6 2024
OHZ048-062130-
Coshocton OH-
448 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT COSHOCTON COUNTY UNTIL 530 PM
EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Frazeysburg, or 17 miles west of Coshocton, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coshocton, West Lafayette, Warsaw, Plainfield, Nellie, Blissfield,
Cooperdale, Chili, Walhonding and New Guilford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4045 8190 4045 8174 4018 8171 4023 8218
4024 8218 4024 8220 4036 8219
TIME...MOT...LOC 2048Z 261DEG 20KT 4031 8217
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 4:02 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
502 PM EDT Fri Sep 6 2024
OHZ040-041-062145-
Columbiana OH-Carroll OH-
502 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN COLUMBIANA AND
NORTHEASTERN CARROLL COUNTIES UNTIL 545 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Carrollton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrollton, Augusta, Salineville, Malvern, Hanoverton,
Summitville, Mechanicstown, New Garden, East Rochester, Guilford
Lake State Park and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4073 8117 4073 8109 4077 8109 4089 8087
4064 8072 4059 8114 4072 8119
TIME...MOT...LOC 2102Z 239DEG 21KT 4066 8107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 4:12 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
512 PM EDT Fri Sep 6 2024
OHZ048-057-058-062145-
Coshocton OH-Muskingum OH-Guernsey OH-
512 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MUSKINGUM...
SOUTHEASTERN COSHOCTON AND NORTHWESTERN GUERNSEY COUNTIES UNTIL 545
PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dresden, or 12 miles north of Zanesville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coshocton, West Lafayette, Dresden, Frazeysburg, Conesville,
Plainfield, Otsego and Boden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4016 8209 4031 8165 4001 8170 4005 8211
4015 8212
TIME...MOT...LOC 2111Z 265DEG 13KT 4012 8206
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 4:24 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
524 PM EDT Fri Sep 6 2024
PAZ008-009-015-062200-
Forest PA-Clarion PA-Venango PA-
524 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FOREST...EAST
CENTRAL VENANGO AND NORTHWESTERN CLARION COUNTIES UNTIL 6 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Knox, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fryburg and Cranberry Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4134 7967 4143 7943 4126 7937 4128 7963
4128 7965
TIME...MOT...LOC 2124Z 253DEG 6KT 4134 7959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 4:32 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
532 PM EDT Fri Sep 6 2024
OHZ041-062200-
Columbiana OH-
532 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBIANA COUNTY UNTIL
6 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Lisbon, or 13 miles northwest of Wellsville,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbiana, Calcutta, Lisbon, Leetonia, Rogers, Summitville,
Beaver Creek State Park, Guilford Lake State Park, Lake Tomahawk,
Glenmoor and New Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4090 8071 4090 8066 4067 8055 4064 8087
4079 8094
TIME...MOT...LOC 2131Z 250DEG 21KT 4072 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
TCSpecial weather statement, Sep 6, 4:43 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
543 PM EDT Fri Sep 6 2024
PAZ008-014-015-022-062215-
Butler PA-Armstrong PA-Clarion PA-Venango PA-
543 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL VENANGO...
NORTHWESTERN ARMSTRONG...NORTHERN BUTLER AND SOUTHWESTERN CLARION
COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Slippery Rock, or 10 miles southeast of Grove City,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rimersburg, Slippery Rock, Seneca, Harrisville, Parker, Sligo,
Emlenton, Bruin, Clintonville, St. Petersburg, West Liberty, Eau
Claire, Kennerdell, Petrolia, Callensburg, Fairview, West Sunbury,
Foxburg, Cherry Valley and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4117 7997 4138 7970 4105 7939 4097 8003
4109 8008 4110 8007
TIME...MOT...LOC 2143Z 246DEG 11KT 4105 7995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Shallenberger